Hail, Cherry
- When
- July 29, 4:20 PM CST
- Where
- Cherry County, 17 mi W of Brownlee
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.283, -100.950
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Jul 29, 2:13 PM CST, 2 hours 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 313 PM CDT TUE JUL 29 2003 ...FORECAST CONCERN...SEVERE STORMS TONIGHT...TEMPS AND RAIN CHANCE BEYOND... RAIN CHANCES... MONDAY AND SATURDAY... ELECTED TO REMOVE SLIGHT CHC TRW DURING THE EXTENDED FCST BUT INSERTED CHC TSRA MONDAY NIGHT BEHIND THE DAKOTA BLOWER. ANOTHER CHC OF STORMS WAS SUGGESTED BY THE AVN SATURDAY AFTN WHICH POISED 65 TO 70 DEWPOINTS AND SUFFICIENT SHEAR ACROSS WESTERN NEBRASKA. EVENT LOOKS DIURNALLY DRIVEN. 30KT DEEP LAYER SHEAR IS INDICATED. WEDS NIGHT... THE ETA LIKES WEDS NIGHT WITH LOW LEVEL JET AND UPPER LEVEL DISTURBANCE MOVING SOUTH. TONIGHT... THE MESO ETA SUGGESTS FAIRLY RIPE 800MB THETA E...SHEAR AND MIDLEVEL COLD POOL WILL SPAWN A SEVERE WEATHER OUTBREAK THIS AFTN AND THIS EVENING ACROSS NRN ZONES. FARTHER SOUTH...WEAK SHEAR BUT SUFFICIENTLY UNSTABLE ATM IS EXPECTED TO PRODUCE LESS ORGANIZED AND MORE ISOLATED SEVERE STORM ACTIVITY. TEMPS... MAIN CONCERN IS SLOWLY EVOLVING DAKOTA LOW DEVELOPING SUNDAY AND MOVING THROUGH MONDAY. MID TO UPPER 90S ARE CERTAIN. REST OF FCST IS A BLEND. .LBF...NONE. CDC
NEZ004>010-022>029-035>038-056>059-069>071-094-301030- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 333 PM CDT TUE JUL 29 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...THIS EVENING A LINE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO MOVE SOUTHEAST WITH THE THREAT FOR A FEW STORMS TO REACH SEVERE LIMITS. BEST MOISTURE CONVERGENCE WILL LIE ACROSS THE NORTH GENERALLY EAST OF A LINE FROM CODY IN CHERRY COUNTY...TO BREWSTER IN BLAINE COUNTY...AND SARGENT IN CUSTER COUNTY. NORTHWEST WINDS ALOFT WILL DRIVE COLDER AIR SOUTHWARD WITH THE FREEZING LEVEL TO LOWER RESULTING IN THE PRIMARY THREAT TO BE LARGE HAIL. THE POTENTIAL ALSO EXISTS WITH THE RETURN OF COLDER AIR...COLD AIR FUNNELS. THE COLD FRONT WILL PUSH SOUTHEAST OF THE OUTLOOK AREA AFTER MIDNIGHT WITH THE THREAT FOR ADDITIONAL STORMS COMING TO AN END. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO SEVERE THUNDERSTORM DEVELOPMENT IS EXPECTED AT THIS TIME THROUGH MONDAY. AN UPPER LEVEL LOW OVER THE GREAT LAKES REGION WILL ROTATE SLOWLY EAST THROUGH MONDAY...AS THE UPPER RIDGE REMAINS ANCHORED OVER THE DESERT SOUTHWEST. A WEAK FRONTAL BOUNDARY WILL SLIDE SOUTH THROUGH THE PLAINS LATE THURSDAY INTO FRIDAY...THEN THE BOUNDARY BACKING WEST TO OVER THE HIGH PLAINS FOR THE WEEKEND. UPPER LEVEL DISTURBANCES MOVING SOUTHEAST INTO THE PLAINS DURING THIS PERIOD WILL RESULT IN A SLIGHT CHANCE FOR THUNDERSTORM DEVELOPMENT ALONG AND NEAR THE BOUNDARIES THURSDAY NIGHT THROUGH MONDAY. MOISTURE WILL BE LIMITED IN THE NORTHWEST FLOW WITH CONVECTION THAT DOES FORM TO BE HIGH BASED...PRODUCING MORE WIND THAN RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED ACROSS THE OUTLOOK AREA THIS EVENING AS ISOLATED SEVERE THUNDERSTORM DEVELOPMENT CANNOT BE RULED OUT IN THE WEST...ALTHOUGH THE PRIMARY THREAT APPEARS ACROSS THE NORTH. TLK
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2003Every state in 2003This day in weather historyWarnings in Nebraska, July 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5370435.